Normally my blood pressure remains between 85-90 systolic and 60-65 diastolic. My heart rate remains a little high and i want to take propranolol in a very small dose like 8 mg a day in divoded doses. I am scared that my bp would lower and cause probs. Can i take it???
Take medication only with a doctor's prescription. If you doctor told you to take the BB, it woudl be best to try. Low dose should have "low" affect, small affect on the BP and will likely pass in my experience. BB in high dose, as high as 100 mg twice a day in the past, caused dizziness in me, and low BP. I now am down to 50 mg Metorolol and my BP is about normal, higher than it was before I started taking BB.
You BP is low, but if you do not have dizziness and other low oxygen problems it seems to be high enough for you.
I take Atenolol and cannot take a full dose all at once. I take it 1/4's of a 25 mg. tablet and keep a check on my bp and heart rate. If it gets too low, I delay the dose. I used to take Toprol XL and I broke that in half on the advice of a nurse, even tho it was extended release. That was better. If I took a whole tablet, my bp would drop like a stone. I worked this out with my primary care doctor and my cardiologist was fine with it.
Propranolol have very low effect on the blood pressure, as it contract blood vessels. It has, however, a stronger effect on anxiety-related tachycardia as it slows the symp. nerve system. It also slows HR reaction towards stress. I was evacuating people a couple of hundred meters from a terrorist attack last friday and my HR wasn't above 120 I think..
Metoprolol, atenolol, etc. have a stronger BP reducing effect.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.